Alert archive / Mississippi / Freeze Warnings in 2007

Freeze Warning 4, NWS Jackson, MS

November 7, 200736 counties in Mississippi

NWS Jackson, MS issued this freeze warning at Nov 7, 2007, 3:59 AM CST for 36 counties in Mississippi. It took effect at Nov 7, 2007, 3:26 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 3:59 AM CST (09:59 UTC)
In effect from
Nov 7, 2007, 3:26 PM CST
Expired
Nov 8, 2007, 8:00 AM CST
In force
17 hr
Issued by
NWS Jackson, MS
All 36 counties

Attala County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Forrest County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2720 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 070959
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
359 AM CST WED NOV 7 2007

...FIRST BOUT OF FREEZING TEMPERATURES FOR THE ARKLAMISS THIS MORNING
AND AGAIN TONIGHT...

.COLD HIGH PRESSURE WILL CONTINUE TO SINK SOUTH INTO THE REGION
TODAY...REINFORCING THE CHILLY TEMPERATURES IN PLACE. TEMPERATURES
THIS MORNING ARE BOTTOMING OUT AROUND FREEZING (OR LOWER) FOR MANY
LOCATIONS ACROSS NORTHEAST LOUISIANA...NORTHEAST LOUISIANA AND
EXTREME SOUTHEAST ARKANSAS NORTH OF THE INTERSTATE TWENTY CORRIDOR.
TEMPERATURES DOWN TO 32 DEGREES OR BELOW SHOULD AFFECT A MORE
WIDESPREAD AREA TONIGHT AS THE COMBINATION OF LIGHT WINDS...DRY AIR
AND MOSTLY CLEAR SKIES PROVIDE NEAR PERFECT RADIATIONAL COOLING CONDITIONS.

MSZ044>046-071800-
/O.NEW.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
/O.EXA.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA
359 AM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. A
FREEZE WARNING WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY HAS ALSO BEEN ISSUED.

TEMPERATURES THIS MORNING ARE BOTTOMING OUT AROUND 32 DEGREES...WITH
SOME VARIATION BASED ON LANDSCAPE FACTORS. THIS AREA OF MARGINAL
FREEZING CONDITIONS WILL LIKELY EXPERIENCE A HARDER FREEZE EARLY
THURSDAY MORNING AS READINGS REACH FREEZING FOR AT LEAST A FEW HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING
HARM TO PETS AND FARM ANIMALS.


$$

MSZ050>052-056>058-066-071800-
/O.NEW.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES-
INCLUDING THE CITIES OF...FOREST...MORTON...NEWTON...UNION...
DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...LAUREL
359 AM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY. 

TEMPERATURES ARE BOTTOMING OUT IN THE MID TO LOWER 30S ACROSS THESE
AREAS OF MISSISIPPI THIS MORNING...WITH SOME SHELTERS LOCATIONS
BRIEFLY GETTING DOWN TO 32 DEGREES. EXPECT WIDESPREAD FREEZING
CONDITIONS TO OCCUR HERE EARLY THURSDAY MORNING WITH AT LEAST A FEW
HOURS OF FREEZING TEMPERATURES ANTICIPATED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING
HARM TO PETS AND FARM ANIMALS.

$$

MSZ042-043-071800-
/O.NEW.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
/O.EXA.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
YAZOO-MADISON-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON
359 AM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. A
FREEZE WATCH WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING HAS ALSO BEEN ISSUED.

TEMPERATURES THIS MORNING ARE BOTTOMING OUT AROUND 32 DEGREES...WITH
SOME VARIATION BASED ON LANDSCAPE FACTORS. THIS AREA OF MARGINAL
FREEZING CONDITIONS WILL LIKELY EXPERIENCE ANOTHER NIGHT OF AT LEAST
MARGINAL FREEZING CONDITIONS LATE TONIGHT. STAY TUNED FOR FURTHER
UPDATES ON THIS POTENTIAL FREEZE LATER TODAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING
HARM TO PETS AND FARM ANIMALS.

$$

MSZ040-041-071400-
/O.EXA.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...MAYERSVILLE...ROLLING FORK...ANGUILLA
359 AM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

TEMPERATURES THIS MORNING ARE BOTTOMING OUT AROUND 32 DEGREES...WITH
SOME VARIATION BASED ON LANDSCAPE FACTORS. THIS AREA OF MARGINAL
FREEZING CONDITIONS WILL EXPERIENCE ANOTHER COLD NIGHT
TONIGHT...ALTHOUGH TEMPERATURES ARE EXPECTED TO STAY MAINLY ABOVE FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING
HARM TO PETS AND FARM ANIMALS.

$$

ARZ074-075-MSZ018-019-025>039-071400-
/O.CON.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
359 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

TEMPERATURES THIS MORNING ARE BOTTOMING OUT AROUND FROM THE UPPER 20S
TO LOWER 30S IN THESE AREAS...WITH SOME VARIATION BASED ON LANDSCAPE
FACTORS. BASED ON OBSERVATIONS...ALMOST ALL LOCATIONS IN THESE AREAS
HAVE EXPERIENCE FREEZING TEMPERATURES. ANOTHER COLD NIGHT IS EXPECT
TONIGHT WITH MORE FREEZING CONDITIONS LIKELY ACROSS MOST OF NORTH
CENTRAL AND NORTHEAST MISSISSIPPI.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING HARM TO
PETS AND FARM ANIMALS.

$$

MSZ047>049-053>055-059>065-072>074-071800-
/O.NEW.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
359 AM CST WED NOV 7 2007

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

TEMPERATURES THIS MORNING ARE BOTTOMING OUT IN THE 30S...ALTHOUGH
ALMOST ALL AREAS HAVE REMAINED ABOVE FREEZING. CONDITIONS ARE
EXPECTED TO BE COLDER TONIGHT WITH AT LEAST MARGINAL FREEZING
CONDITIONS POSSIBLE EARLY THURSDAY MORNING. STAY TUNED FOR FURTHER
UPDATES ON THIS POTENTIAL FREEZE LATER TODAY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

50
3 follow-up statements
000 
WWUS74 KJAN 071426
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CST WED NOV 7 2007

...FIRST BOUT OF FREEZING TEMPERATURES FOR THE ARKLAMISS THIS
MORNING AND AGAIN TONIGHT...

.COLD HIGH PRESSURE WILL CONTINUE TO SINK SOUTH INTO THE REGION
TODAY...REINFORCING THE CHILLY TEMPERATURES IN PLACE.
TEMPERATURES THIS MORNING ARE BOTTOMING OUT AROUND FREEZING (OR
LOWER) FOR MANY LOCATIONS ACROSS NORTHEAST LOUISIANA...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS NORTH OF THE INTERSTATE
TWENTY CORRIDOR. TEMPERATURES DOWN TO 32 DEGREES OR BELOW SHOULD
AFFECT A MORE WIDESPREAD AREA TONIGHT AS THE COMBINATION OF LIGHT
WINDS...DRY AIR AND MOSTLY CLEAR SKIES PROVIDE NEAR PERFECT
RADIATIONAL COOLING CONDITIONS.

MSZ044>046-072230-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
/O.CON.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA
826 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR LAST NIGHT AND THIS MORNING IS NO LONGER IN
EFFECT BUT ANOTHER FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM CST THURSDAY.

TEMPERATURES THIS MORNING BOTTOMED OUT AROUND 32 DEGREES...WITH SOME
VARIATION BASED ON LANDSCAPE FACTORS. THIS AREA OF MARGINAL FREEZING
CONDITIONS WILL LIKELY EXPERIENCE A HARDER FREEZE EARLY THURSDAY
MORNING AS READINGS REACH FREEZING FOR AT LEAST A FEW HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND
BRING HARM TO PETS AND FARM ANIMALS.


$$

MSZ042-043-072230-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
/O.CON.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
YAZOO-MADISON-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON
826 AM CST WED NOV 7 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE
WATCH DOES REMAIN IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING.

TEMPERATURES THIS MORNING BOTTOMED OUT AROUND 32 DEGREES...WITH SOME
VARIATION BASED ON LANDSCAPE FACTORS. THIS AREA OF MARGINAL FREEZING
CONDITIONS WILL LIKELY EXPERIENCE ANOTHER NIGHT OF AT LEAST MARGINAL
FREEZING CONDITIONS LATE TONIGHT. STAY TUNED FOR FURTHER UPDATES ON
THIS POTENTIAL FREEZE LATER TODAY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ARZ074-075-MSZ018-019-025>041-071530-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-071107T1400Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA
826 AM CST WED NOV 7 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

LOCATIONS IN THE AREA WILL LIKELY EXPERIENCE ANOTHER FREEZE TONGIHT
BUT WITH WIDEPSREAD SUB FREEZING TEMPERATURES HAVING ALREADY OCCURED
ANOTHER FREEZE WARNING IS NOT NEEDED.

$$

MSZ050>052-056>058-066-072230-
/O.CON.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES-
INCLUDING THE CITIES OF...FOREST...MORTON...NEWTON...UNION...
DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...LAUREL
826 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY. 

TEMPERATURES ARE BOTTOMED OUT IN THE MID TO LOWER 30S ACROSS
THESE AREAS OF MISSISIPPI THIS MORNING...WITH SOME SHELTERS
LOCATIONS BRIEFLY GETTING DOWN TO 32 DEGREES. EXPECT WIDESPREAD
FREEZING CONDITIONS TO OCCUR HERE EARLY THURSDAY MORNING WITH AT
LEAST A FEW HOURS OF FREEZING TEMPERATURES ANTICIPATED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT.
FREEZING CONDITIONS MAY DAMAGE SENSITIVE VEGETATION AND BRING
HARM TO PETS AND FARM ANIMALS.

$$

MSZ047>049-053>055-059>065-072>074-072230-
/O.CON.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
826 AM CST WED NOV 7 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

TEMPERATURES THIS MORNING BOTTOMED OUT IN THE 30S...ALTHOUGH ALMOST
ALL AREAS HAVE REMAINED ABOVE FREEZING. CONDITIONS ARE EXPECTED TO BE
COLDER TONIGHT WITH AT LEAST MARGINAL FREEZING CONDITIONS POSSIBLE
EARLY THURSDAY MORNING. STAY TUNED FOR FURTHER UPDATES ON THIS
POTENTIAL FREEZE LATER TODAY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAB
000 
WWUS74 KJAN 072126
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST WED NOV 7 2007

...FREEZE WARNING FOR MOST OF MISSISSIPPI TONIGHT...

.HIGH PRESSURE HAS PRODUCED CLEAR SKIES...LOW HUMIDITY AND LIGHT WIND
ACROSS THE ARKLAMISS. THIS WILL OPTIMIZE COOLING OVERNIGHT AND RESULT
IN FREEZING TEMPERATURES OVER MUCH OF MISSISSIPPI. 

MSZ047-053-054-059>062-072230-
/O.CAN.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
WARREN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-
INCLUDING THE CITIES OF...VICKSBURG...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN
326 PM CST WED NOV 7 2007

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE
WATCH. LIGHT SOUTH WIND WILL DEVELOP LATE. THIS WILL HAMPER OVERNIGHT
COOLING ENOUGH TO HELP KEEP TEMPERATURES IN THE MID 30S.

$$

MSZ042-043-048-049-055-063>065-072>074-080530-
/O.UPG.KJAN.FZ.A.0004.071108T0600Z-071108T1400Z/
/O.EXA.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
YAZOO-MADISON-HINDS-RANKIN-SIMPSON-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON...JACKSON...PEARL...BRANDON...RICHLAND...MAGEE...
MENDENHALL...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
326 PM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

THE FREEZE WARNING HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE
FROM INDIANOLA TO JACKSON TO MONTICELLO. THURSDAY MORNING LOWS WILL
RANGE FROM THE UPPER 20S TO LOWER 30S IN THESE AREAS. 

A FREEZE WARNING MEANS TEMPERATURES 32 DEGREES OR LOWER ARE LIKELY.
OUTDOOR PETS AND TENDER VEGETATION MAY NEED EXTRA PROTECTION TONIGHT.

$$

MSZ019-025>033-035>039-080530-
/O.EXA.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
326 PM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY. 

THE FREEZE WARNING HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A LINE
FROM INDIANOLA TO JACKSON TO MONTICELLO. THURSDAY MORNING LOWS WILL
RANGE FROM THE UPPER 20S TO LOWER 30S IN THESE AREAS. 

A FREEZE WARNING MEANS TEMPERATURES 32 DEGREES OR LOWER ARE LIKELY.
OUTDOOR PETS AND TENDER VEGETATION MAY NEED EXTRA PROTECTION TONIGHT.


$$

MSZ044>046-050>052-056>058-066-080530-
/O.CON.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JONES-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...LAUREL
326 PM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY. 

THE FREEZE WARNING IS FOR AREAS ALONG AND EAST OF A LINE FROM
INDIANOLA TO JACKSON TO MONTICELLO. THURSDAY MORNING LOWS WILL RANGE
FROM THE UPPER 20S TO LOWER 30S IN THESE AREAS.

A FREEZE WARNING MEANS TEMPERATURES 32 DEGREES OR LOWER ARE LIKELY.
OUTDOOR PETS AND TENDER VEGETATION MAY NEED EXTRA PROTECTION TONIGHT.

$$

03
000 
WWUS74 KJAN 080302
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CST WED NOV 7 2007

...FREEZE WARNING FOR MOST OF MISSISSIPPI TONIGHT...

.HIGH PRESSURE HAS PRODUCED CLEAR SKIES...LOW HUMIDITY AND LIGHT
WIND ACROSS THE ARKLAMISS. THIS WILL OPTIMIZE COOLING OVERNIGHT
AND RESULT IN FREEZING TEMPERATURES OVER MUCH OF MISSISSIPPI.

MSZ019-025>033-035>039-042>046-048>052-055>058-063>066-072>074-
081115-
/O.CON.KJAN.FZ.W.0004.071108T0600Z-071108T1400Z/
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
902 PM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY. 

THE FREEZE WARNING HAS BEEN ISSUED FOR AREAS ALONG AND EAST OF A
LINE FROM INDIANOLA TO JACKSON TO MONTICELLO. THURSDAY MORNING
LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN THESE AREAS.

A FREEZE WARNING MEANS TEMPERATURES 32 DEGREES OR LOWER ARE
LIKELY. OUTDOOR PETS AND TENDER VEGETATION MAY NEED EXTRA
PROTECTION TONIGHT.

$$

14

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 6, 9:35 PM CST, 6 hours 24 minutes earlier.

Area forecast discussion, Nov 6, 9:35 PM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CST TUE NOV 6 2007

.UPDATE...HIGH PRESSURE CENTERED OVER THE MIDDLE MISSISSIPPI RIVER
VALLEY THIS EVENING CONTINUES TO DRIFT SE RESULTING IN A LIGHTER
PRESSURE GRADIENT OVER OUR DELTA REGION. OUR COOL DRY AIRMASS
COMBINED WITH CLEAR SKIES AND LIGHT WINDS HAS ALLOWED MORE OF OUR
DELTA COUNTIES TO COOL OFF RAPIDLY THIS EVENING. SURFACE DEW POINTS
ARE RUNNING IN THE MID TO UPPER 20S OVER THE DELTA AND TEMPERATURES
ARE EXPECTED TO COOL DOWN TO FREEZING OVER A GREATER AREA THAN
COVERED BY OUR FREEZE WARNING. THIS WOULD BE THE FIRST FREEZE OF THE
SEASON AND HAVE UPDATED THE FORECAST AND FREEZE WARNING TO INCLUDE
THE AREA FARTHER WEST. THIS PICKS UP GREENVILLE AND OUR SOUTHEAST
ARKANSAS COUNTIES. REMAINDER OF FORECAST IS ON TRACK. UPDATES HAVE
BEEN POSTED.

&&

.PREVIOUS FORECAST...SHORT TERM...TONIGHT THROUGH FRIDAY. MAINLY A
TEMPERATURE FORECAST IN THE SHORT TERM. HIGH PRESSURE HAS MOVED INTO
THE AREA BEHIND THE FRONT...SO HOW COLD WILL THE CWA GET IS THE MAIN
CONCERN AT THIS TIME. INITIALLY THOUGHT WINDS WOULD SUBSIDE LATE IN
THE AFTERNOON AND BE LIGHT AND VARIABLE BY MIDNIGHT. HOWEVER...MSAS
SHOWS CENTER OF HIGH JUST WEST OF THE AREA AND THE GRADIENT ACROSS
THE CWA MAY HOLD ON THROUGH THE EVENING...BUT STILL LOOKING FOR LIGHT
WINDS BY MIDNIGHT. TRIED TO USE A BLEND OF GUIDANCE FOR THE TEMPS
TONIGHT...BOTH MODELS CONTINUE TO PINPOINT THE COLDEST TEMPERATURES
OVER THE NORTHEASTERN PORTIONS OF THE CWA. THE DRY AIR WAS HERE AND
SKIES WERE CLEAR ACROSS THE SOUTHEAST US...HOWEVER THE WINDS ARE
HAVING AN IMPACT ON THE CONFIDENCE LEVELS FOR TONIGHT. WENT WITH THE
FREEZE WARNING FOR MOST OF THE NORTHERN TWO TIERS OF COUNTIES FOR
TONIGHT. OPTED NOT TO MAKE THE PRODUCT TOO COMPLICATED AT THIS
POINT...BUT FREEZING TEMPERATURES ARE LIKELY FOR THE EASTERN HALF OF
THE CWA WEDNESDAY NIGHT. TEMPERATURES SHOULD BE A DEGREE OR TWO
COOLER THAN EXPECTED TONIGHT...SO MORE AREAS SHOULD GET BELOW
FREEZING. CONTINUED TO MENTION IN THE HWO...BUT DECIDED AGAINST A
WATCH FOR THE THIRD PERIOD. THE CENTER OF THE HIGH SHOULD BE EAST OF
THE CWA BY WEDNESDAY AFTERNOON...WITH GOOD COLD ADVECTION CONTINUING
THROUGH WEDNESDAY NIGHT. THE MODELS SHOW AN UPPER RIDGE BUILDING INTO
THE WEST...SO THE COLD AIR WILL CONTINUE TO FLOW INTO THE AREA.
HOWEVER...RETURN FLOW MAY DEVELOP AS EARLY AS THURSDAY
AFTERNOON...HELPING TO MODIFY THE AIRMASS. SHOULD SEE A GRADUAL
WARMING BY FRIDAY...BRINGING TEMPERATURES CLOSER TO NORMAL.
ANYWAY...DID NOT MAKE ANY BIG CHANGES TO THE FORECAST...TWEAKED TEMPS
TONIGHT AND WEDNESDAY NIGHT AND ADJUSTED SKY CONDITIONS. OVERALL THE
FORECAST WAS OK. /07/

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...LONG TERM FOCUS WILL BE
AROUND THE NEXT SYSTEM WHICH IS SLATED FOR EARLY NEXT WEEK. PREV
FORECAST HIT ON THIS FEATURE AS BEING OUR FIRST SHOT OF REAL
RAINFALL IN QUITE SOME TIME. IT DEFINITELY LOOKS TO BE THAT WITH
SOME UNCERTAINTY ON TIMING/INTENSITY AND SVR WX POTENTIAL. LATEST
GUID SEEMS TO BE OFFERING A TREND OF SOME SORT AS THEY ARE
INDICATING THAT THEIR WILL BE QUITE A BIT OF ENERGY ASSOCIATED WITH
THE TROUGH AND THAT IT WILL TRANSLATE INTO A CLOSED LOW FEATURE AS
IT REMAINS PROGRESSIVE. THE BIG TIMING ISSUE IS IF IT WILL SLOW AS
IT CLOSES OFF OR WILL IT REMAIN PROGRESSIVE. THAT WILL SOLELY DEPEND
ON THE KICKER FEATURE WHICH WILL MOVE INTO THE PAC NW. THE PROBLEM
IS THAT FEATURE IS SO FAR OUT OF THE OB NETWORK VARYING SOLUTIONS
WILL LIKELY PERSIST FOR ANOTHER 2-3 DAYS. WITH THAT SAID...ENOUGH
SUPPORT IS NOW SHOWN TO FOCUS ON A MON/TUE TIME FRAME. THE LATEST
GFS REALLY MAKES SENSE SINCE IT IS A TAD SLOWER...BUT STILL
PROGRESSIVE WITH A FOCUS FOR MON NIGHT/TUE. THE LATEST EURO IS
FASTER AND SUGGESTS MON/MON NIGHT. I LIKE THE LATEST GFS AS IT
CARRIES CONTINUITY WITH PREV EURO RUNS AND FITS THE TIMING BETTER
WITH A CLOSED LOW TYPE SYSTEM.

AS FOR ANY SEVERE WX...THE POSSIBILITIES EXIST...BUT WILL NOT GET
TOO EXCITED UNTIL MORE CONSISTENCY CAN BE SHOWN. THE MAIN THING IS
THE REGION WILL SEE A GOOD SHOT OF RAIN AS SOMETHING OF SIGNIFICANCE
MOVES THROUGH THE AREA.

AS FOR THE MODIFICATIONS TO THE GOING FORECAST. CLOUDS AND
DEVELOPING RETURN FLOW LOOK TO SUPPORT WARMER LOWS BEGINNING SUN
MORNING WITH THE POTENTIAL FOR REALLY WARM MORNINGS MON-TUE. I DID
TWEAK LOWS SUN MORNING AND MADE LARGER CHANCES MON MORNING. TUE
MORNING IS TOUGH AS TIMING THE CONVECTION IS REAL TOUGH.
HOWEVER...THE EASTERN CWA SEEMED WAY TOO COOL AND HAVE WARMED THOSE
AREAS TO THE MID 50S. LASTLY...HAVE DECIDED TO INCREASE POPS FOR MON
NIGHT AND TUE. AT THIS TIME...THESE PERIODS FIT THE BLEND OF THE
MODELS BEST AND SOMETHING HIGHER THAN 20% IS NEEDED. POPS WERE
INCREASED TO CHANCE CATEGORY WITH THUNDER ADDED. CME

&&

.AVIATION...WINDS HAVE LOST GUSTY CHARACTER AND WILL BECOME LIGHTER
REMAINDER OF NIGHT. VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       34  60  32  66 /   0   0   0   0
MERIDIAN      33  60  30  65 /   0   0   0   0
VICKSBURG     35  62  34  68 /   0   0   0   0
HATTIESBURG   34  63  33  66 /   0   0   0   0
NATCHEZ       37  61  35  68 /   0   0   0   0
GREENVILLE    32  60  34  68 /   0   0   0   0
GREENWOOD     32  57  31  65 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM 2 AM TO 8 AM CST WEDNESDAY FOR MSZ018-019-
     025>039.

LA...NONE.
AR...FREEZE WARNING FROM 2 AM TO 8 AM CST WEDNESDAY FOR ARZ074-075.

&&

22
Hazardous weather outlook, Nov 6, 2:23 PM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST TUE NOV 6 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
223 PM CST TUE NOV 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY
A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI LATE TONIGHT. AREAS AFFECTED ARE ALONG A LINE FROM
CLEVELAND TO LEXINGTON TO MACON MISSISSIPPI. CLEAR SKIES...CALM WINDS
AND A COLD AIRMASS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING
OVERNIGHT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION
AND PETS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
FREEZING CONDITIONS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT FOR MUCH
OF CENTRAL AND EAST MISSISSIPPI. AREAS ALONG AND EAST OF INTERSTATE
55 WILL BE MORE LIKELY TO EXPERIENCE FREEZING CONDITIONS. COLD AND
DRY CANADIAN AIR WILL CONTINUE TO FLOW INTO THE REGION...CAUSING
TEMPERATURES TO FALL TO AROUND 32 DEGREES FOR THE EASTERN HALF OF THE
AREA LATE WEDNESDAY NIGHT. A FREEZE WARNING WILL LIKELY BE NEEDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:59 AM CSTFreeze WatchJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 12 more11 hr

Nearby

Freeze Warnings in Mississippi, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.